Alert archive / Missouri / Frost Advisories in 2017

Frost Advisory 1, NWS Kansas City, MO

April 6, 201737 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this frost advisory at Apr 6, 2017, 2:58 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Apr 7, 2017, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2017, 2:58 AM CDT (07:58 UTC)
In effect from
Apr 7, 2017, 1:00 AM CDT
Expired
Apr 7, 2017, 9:00 AM CDT
In force
8 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2017-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2017-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1835 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

012 
WWUS73 KEAX 060758
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
258 AM CDT Thu Apr 6 2017

...Temperatures Expected To Drop Into Lower 30s Friday Morning...

.Light winds and clear skies will cause radiative cooling to
maximize on Thursday night into Friday morning. The quick cooling
of the surface could allow for a few areas of frost to form across
the area... more likely across northern Missouri. By Friday 
morning around 10 am temperatures will warm into the 40s and 
eventually into the 60s by Friday afternoon... thus the advisory 
will only run until 10 am. Sensitive outdoor vegetation should be
covered or brought indoors to prevent frost from forming on their
surfaces. Sensitive outdoor pets should also be cared for through
Friday morning. 

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-062100-
/O.NEW.KEAX.FR.Y.0001.170407T0600Z-170407T1400Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-
Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany,
Stanberry, King City, Bethany, Princeton, Mercer, Unionville, 
Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, 
Moberly, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
258 AM CDT Thu Apr 6 2017

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT
Friday. 

* TEMPERATURE...30 to 34 degrees

* IMPACTS...Sensitive outdoor vegetation and animals could suffer
  adverse effects to the cold conditions expected on Friday
  morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
2 follow-up statements
195 
WWUS73 KEAX 061528
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1028 AM CDT Thu Apr 6 2017

...Frost Formation Likely Friday Morning...

.Light winds and clear skies will cause radiative cooling to
maximize on Thursday night into Friday morning. The quick cooling
of the surface could allow for a few areas of frost to form
across the area. Sensitive outdoor vegetation should be covered 
or brought indoors to prevent damage.

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071200-
/O.CON.KEAX.FR.Y.0001.170407T0600Z-170407T1400Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-
Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany,
Stanberry, King City, Bethany, Princeton, Mercer, Unionville, 
Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, 
Moberly, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
1028 AM CDT Thu Apr 6 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* TEMPERATURE...30 to 34 degrees

* IMPACTS...Sensitive outdoor vegetation and animals could 
  suffer adverse effects to the cold conditions expected on 
  Friday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
969 
WWUS73 KEAX 070824
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
324 AM CDT Fri Apr 7 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071400-
/O.CON.KEAX.FR.Y.0001.000000T0000Z-170407T1400Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-
Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany,
Stanberry, King City, Bethany, Princeton, Mercer, Unionville, 
Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, 
Moberly, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
324 AM CDT Fri Apr 7 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...30 to 34 degrees

* IMPACTS...Sensitive outdoor vegetation and animals could 
  suffer adverse effects to the cold conditions expected on 
  Friday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Apr 5, 10:49 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Apr 5, 10:49 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1049 PM CDT Wed Apr 5 2017

.Discussion...
Issued at 331 PM WED APR 5 2017

Radar showing developing shwr activity across eastern Kansas and
western Missouri this afternoon, all in association with another
incoming shortwave and a developing instability axis where some
sun has managed to shine through the stratus layer. High-res
models have advertised this scenario all day, and considering the
recent trends on the SPC meso page, have continued to include an
isolated thunder mention over the western third of the fcst area
through the afternoon/early evening. Considering the low-topped
nature of any convection that develops (equilibrium levels below
15 kft), small pea-sized hail will be the biggest threat from any
such activity. Otherwise, activity should gradually come to an
end as the late evening hours progress, with an eventual clearing
trend expected from west to east by daybreak as the large upper
low responsible for the recent rainfall finally shifts east. Gusty
north winds this afternoon will also weaken through the evening
hours, and will allow the wind advisory to expire on schedule at
00z. Much different wx anticipated for tomorrow but despite the
return of sunshine, brisk northwest flow should largely keep high
temps near seasonal levels, with mid to upper 50s expected across
much of the area.

Aforementioned ridge axis to move overhead on Friday, with
surface high pressure expected to bring much weaker winds to the
area. We should begin to see a notable warming trend as heights
build aloft and southerly winds return, with temps expected to
reach well into the 70s by the weekend. Along with the southerly
winds will come the next chance for precipitation, mainly by
Sunday afternoon into Monday, as return flow moisture from the
Gulf begins to interact with an approaching shortwave trough from
the Southern and Central Rockies. Quick look at GFS midlevel lapse
rates suggested a remnant elevated mixed layer plume will be in
place over the region, with all indications suggesting that
convection will develop ahead of a dryline/Pacific cold front
across central/eastern Kansas Sunday afternoon. Wind fields aloft
are more than supportive for severe weather, and bulk shear vector
orientation this afternoon suggests isolated cells (possibly
supercells) will be possible as convection initiates. The one
caveat seen this afternoon is the limited eastward progression of
the dryline/front Sunday afternoon, as models indicate feature
will not truly move into the area until late Sunday night/early
Monday. In any event, this scenario bears watching and cannot
argue with SPC's day 5 outlook. In fact, latest arriving ECMWF
shows an even more vigorous, and further south placement of a
neutrally-tilted trough on Sunday, along with a slightly later
arrival time as compared to the GFS. If this scenario comes to be,
we may be looking at redevelopment of severe weather on Monday,
so stay tuned.

Beyond this, drier weather looks to return to the area by Tuesday
as shortwave ridging again builds back into the area. Temperatures
through the remainder of the fcst look right on target with climo,
with mainly low 60 degree high temperatures through mid/late week.

&&

.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1044 PM CDT WED APR 5 2017

VFR conditions will persist through the forecast period while
northwesterly surface flow remains in place. Lingering cloud cover
will continue to clear through Thursday morning with winds
expected to increase slightly through the afternoon hours until
tapering off near sunset.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...32
Aviation...Welsh
Hazardous weather outlook, Apr 5, 4:56 AM CDT, 22 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
456 AM CDT Wed Apr 5 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
456 AM CDT Wed Apr 5 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 One to two inches of precipitation has fallen last night through
 this morning over saturated ground. This has lead to flooding or
 forecasted flooding along area rivers, creeks and streams. Do not
 cross water cover roadways.

 A wind advisory is in effect today for northerly winds 20 to 30 mph
 with gusts as high as 45 mph. Caution should be used when driving
 especially along east to west roads.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 Storms are expected to move back into the area Sunday. There is the
 potential for severe weather with these storms.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 6:03 PM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Daviess, Linn, Livingston24 hr

Nearby

Frost Advisories in Missouri, 2017Frost Advisories in Kansas, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.